22 February 2010
I've got to get someone to photograph me. Perhaps that sounds vain, but I'm thinking that it might be important.
What got me to thinking that way? Well, when I was walking to my aprtment, I bumped into Sara and Dee. I hadn't seen Sara since some time around the holidays, and it'd been even longer since I'd seen Dee. I think of Sara as a kind of Mrs. Dalloway figure, and Dee as her lover. However, theirs isn't the sort of relationship that lovers or even partners have. As far as I can tell, they're just two people who love and need each other, for better and worse.
Anyway, they both remarked that my face has changed over the last few months. They're not the first people who've told me that. Jay also said it a couple of weeks ago; so did Beth, a prof in my department. As far as I know, Jay and Beth don't know each other, and neither of them knows Sara or Dee. But their comments echoed each others': They all said my face has "softened" and "looks more feminine." I hope they're right. Something seems to have changed, and I hope they all perceived it accurately.
If they're right, I can't help but to wonder whether it has anything to do with the surgery. Of course, Marci didn't operate on my face, but if nothing else, her work has helped me to feel more confident in who I am. Perhaps that's what's showing in my face.
I have another, slightly more scientific explanaton. My change may also have to do with the fact that I no longer have my testicular glands. So, my body has not been producing testosterone and I have not had to take Spironolactone to counter it. I can't help but to think that the fact that there isn't any testosterone to counter or suppress has to be changing something in my body. And, of course, the Premarin I've been taking since I started my transition is probably having more effect on me than it did when I had to neutralize my testosterone.
I'm neither a doctor nor a scientist, so take that explanation for what it's worth. I just hope my friends' and colleagues' observations are accurate.